Communications in Mathematical Analysis

On a Class of Infinite Horizon Optimal Control Problems

Alexander J. Zaslavski

Full-text: Open access

Abstract

In this paper we establish the existence of solutions of infinite horizon optimal control problems with time-dependent and non-concave objective functions. We also consider an application of this problems to a forest management problem.

Article information

Source
Commun. Math. Anal., Volume 9, Number 1 (2010), 66-76.

Dates
First available in Project Euclid: 21 April 2010

Permanent link to this document
https://projecteuclid.org/euclid.cma/1271890718

Mathematical Reviews number (MathSciNet)
MR2594683

Zentralblatt MATH identifier
1189.49028

Subjects
Primary: 49J99

Keywords
Compact metric space infinite horizon overtaking optimal program

Citation

Zaslavski, Alexander J. On a Class of Infinite Horizon Optimal Control Problems. Commun. Math. Anal. 9 (2010), no. 1, 66--76. https://projecteuclid.org/euclid.cma/1271890718


Export citation

References

  • B. D. O. Anderson and J. B. Moore Linear optimal control, Prentice-Hall, Englewood Cliffs, NJ 1971.
  • V. I. Arkin and I. V. Evstigneev Probabilistic models of control and economic dynamics, Nauka, Moscow 1979.
  • H. Atsumi, Neoclassical growth and the efficient program of capital accumulation. Review of Economic Studies 32 (1965), pp 127-136.
  • S. Aubry and P. Y. Le Daeron, The discrete Frenkel-Kontorova model and its extensions I. Physica D 8 (1983), pp 381-422.
  • J. Baumeister, A. Leitao and G. N. Silva, On the value function for nonautonomous optimal control problem with infinite horizon. Systems Control Lett. 56 (2007), pp 188-196.
  • J. Blot and P. Cartigny, Optimality in infinite-horizon variational problems under sign conditions. J. Optim. Theory Appl. 106 (2000), pp 411-419.
  • J. Blot and N. Hayek, Sufficient conditions for infinite-horizon calculus of variations problems. ESAIM Control Optim. Calc. Var. 5 (2000), pp 279-292.
  • D. A. Carlson, The existence of catching-up optimal solutions for a class of infinite horizon optimal control problems with time delay. SIAM Journal on Control and Optimization 28 (1990), pp 402-422.
  • D. A. Carlson, A. Haurie and A. Leizarowitz Infinite horizon optimal control, Springer-Verlag, Berlin 1991.
  • R. Cominetti and A. Piazza, Asymptotic convergence of optimal harvesting policies for a multiple species forest. Mathematics of Operations Research, forthcoming.
  • D. Gale, On optimal development in a multi-sector economy. Review of Economic Studies 34 (1967), pp 1-18.
  • V. Glizer, Infinite horizon quadratic control of linear singularly perturbed systems with small state delays: an asymptotic solution of Riccatti-type equation. IMA J. Math. Control Inform. 24 (2007), pp 435-459.
  • H. Jasso-Fuentes and O. Hernandez-Lerma, Characterizations of overtaking optimality for controlled diffusion processes. Appl. Math. Optim. 57 (2008), pp 349-369.
  • M. Ali Khan and T. Mitra, On choice of technique in the Robinson-Solow-Srinivasan model. International Journal of Economic Theory 1 (2005), pp. 83-110.
  • M. Ali Khan and A. J. Zaslavski, On existence of optimal programs: the RSS model without concavity assumptions on felicities. J. Mathematical Economics 45 (2009), pp 624-633.
  • A. Leizarowitz, Infinite horizon autonomous systems with unbounded cost. Appl. Math. and Opt. 13 (1985), pp 19-43.
  • A. Leizarowitz, Tracking nonperiodic trajectories with the overtaking criterion. Appl. Math. and Opt. 14 (1986), pp 155-171.
  • A. Leizarowitz and V. J. Mizel, One dimensional infinite horizon variational problems arising in continuum mechanics. Arch. Rational Mech. Anal. 106 (1989), pp 161-194.
  • V. L. Makarov and A. M. Rubinov Mathematical theory of economic dynamics and equilibria, Springer-Verlag 1977.
  • M. Marcus and A. J. Zaslavski, The structure of extremals of a class of second order variational problems. Ann. Inst. H. Poincare, Anal. non lineare 16 (1999), pp 593-629.
  • L. W. McKenzie, Turnpike theory. Econometrica 44 (1976), pp 841-866.
  • L. W. McKenzie Classical general equilibrium theory, The MIT press, Cambridge, Massachusetts 2002.
  • T. Mitra, Personal communication (2009).
  • T. Mitra and H. W. Wan, Some theoretical results on the economics of forestry. Review of Economics Studies 52 (1985), pp 263-282.
  • T. Mitra and H. W. Wan, On the Faustmann solution to the forest management problem. Journal of Economic Theory 40 (1986), pp 229-249.
  • A. Piazza, The optimal harvesting problem with a land market: a characterization of the asymptotic convergence. Economic Theory 40 (2009), pp 113-138.
  • A. Piazza, About optimal harvesting policies for a multiple species forest without discounting. mimeo. Paper presented at a President-Elect Featured Session Session of the Western Economic Association Meetings held in Vancouver, June 29-July 3 (2009).
  • A. Rapaport, S. Sraidi and J. P. Terreaux, Optimality of greedy and sustainable policies in the management of renewable resources. Optimal Control Application and Methods 24 (2003), pp 23-44.
  • P. A. Samuelson, Economics of forestry in an evolving society. Economic Inquiry XIV (1976), pp 466-492.
  • C. C. von Weizsacker, Existence of optimal programs of accumulation for an infinite horizon. Rev. Econ. Studies 32 (1965), pp 85-104.
  • A. J. Zaslavski, Ground states in Frenkel-Kontorova model. Math. USSR Izvestiya 29 (1987), pp. 323-354.
  • A. J. Zaslavski, Optimal programs on infinite horizon 1. SIAM Journal on Control and Optimization 33 (1995), pp. 1643-1660.
  • A. J. Zaslavski, Optimal programs on infinite horizon 2. SIAM Journal on Control and Optimization 33 (1995), pp 1661-1686.
  • A. J. Zaslavski, Turnpike theorem for convex infinite dimensional discrete-time control systems. Convex Analysis 5 (1998), pp 237-248.
  • A. J. Zaslavski, Turnpike theorem for nonautonomous infinite dimensional discrete-time control systems. Optimization 48 (2000), pp 69-92.
  • A. J. Zaslavski, Turnpike properties in the calculus of variations and optimal control, Springer, New York 2006.